Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 106, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2002, 8:04 PM EDT for Rensselaer County, Saratoga County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2002, 8:04 PM EDT (00:04 UTC)
- Expired
- Aug 2, 2002, 8:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Rensselaer County, NY, Saratoga County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
580 WUUS51 KALY 030004 SVRALY NYC083-091-030045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 804 PM EDT FRI AUG 2 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RENSSELAER COUNTY IN EASTERN NEW YORK SARATOGA COUNTY IN EASTERN NEW YORK * UNTIL 845 PM EDT * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLIFTON PARK...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAYMERTOWN AND VALLEY FALLS AT 810 PM EDT PITTSTOWN AT 815 PM EDT THE GREATEST THREAT FROM THIS STORM IS VERY HEAVY RAIN. HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. THE GREATEST THREAT FROM THIS STORM IS LARGE HAIL. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:10 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 2, 3:10 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT FRI AUG 02 2002 .DISC... AFTR COORD WITH SPC HV ISSUED SVR TSTM WW FOR PRTNS OF THE CWA UNTIL 7 PM. MAINLY A HAIL EVENT WITH ISOLATED WIND DAMAGE EXPECTED. MAIN PBLM WITH MOST OF THE STORMS WILL BE VRY HVY RAIN. REPORTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR IS POSSIBLE. SVR WX PARAMETERS ARE MARGINAL FOR THIS EVENT ACRS THE RGN WITH WBZ BV 12K FT AND H8 WNDS OF 20-30 KTS. UNIDIRECTIONAL FLOW AND LACK OF COOL AIR ALFT WILL LEAD TO JUST GARDEN TYPE TSTMS FOR MOST OF THE RGN. DIURNL HTG LLVL MOIST ADVCTN AND CAPE VALUES BTWN 1500-2000 ACRS THE SERN PTN OF NY AND SRN WRN NEW ENG WILL TEND TO PROVIDE THE FOCUS FOR THE SVR WX ACRS THESE AREAS. HV FOLLOWED THE MAV/FWC GUIDANCE SPLIT FOR THE PACKAGE WITH LITTLE VARIATION FROM THE MODELS DUE TO TIME. AFTER CLD FRNT PASSES THIS EVENING WE CAN EXPCT HI PRES TO BUILD INTO THE RGN FROM CNDN WITH MNLY CLR SKIES FOR THE WEEKEND AND ABV NRML TEMPS. .HYDROLOGICAL STATUS...NO SIGNIFICANT HYDRO PROBLEMS ARE EXPECTED. WE HAVE FORECAST A QPF OF 0.5-1.0 INCHES THROUGH TONIGHT WITH HEAVIEST AMOUNTS IN SOUTHERN VERMONT. 3-HR FFGS ARE MOSTLY IN 4 TO 4.5 INCH RANGE. HOWEVER THUNDERSTORMS...MAY PRODUCE LOCALIZED AMOUNTS OF A COUPLE OF INCHES SO THE MAIN CONCERN WOULD CONTINUE TO BE URBAN FLDG FROM SHORT BURSTS OVR BUILT UP AREAS. DRY WX IS FORECAST SAT AND SUN. .ALY...NONE.
In the hours before
Local storm report, Aug 2, 2:32 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM GHENT NY WIND DAMAGE
08/02/02 COLUMBIA POWER LINES AND TREES
DOWN.
0222 PM LEE MA 1 INCH HAIL
08/02/02 BERKSHIRE QUARTER SIZE HAIL.
WASULALocal storm report, Aug 2, 5:07 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM GHENT NY WIND DAMAGE
08/02/02 COLUMBIA POWER LINES AND TREES
DOWN.
0222 PM LEE MA 1 INCH HAIL
08/02/02 BERKSHIRE QUARTER SIZE HAIL.
0320 PM BERNE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN
0320 PM CLARKSVILLE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN.
0353 PM TILLSON NY 1 INCH HAIL
08/02/02 ULSTER QUARTER SIZE HAIL...
0420 PM COLEBROOK CT 1 INCH HAIL
08/02/02 LITCHFIELD QUARTER SIZE HAIL...
WASULALocal storm report, Aug 2, 5:23 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
523 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM GHENT NY WIND DAMAGE
08/02/02 COLUMBIA POWER LINES AND TREES
DOWN.
0222 PM LEE MA 1 INCH HAIL
08/02/02 BERKSHIRE QUARTER SIZE HAIL.
0320 PM BERNE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN
0320 PM CLARKSVILLE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN.
0353 PM TILLSON NY 1 INCH HAIL
08/02/02 ULSTER QUARTER SIZE HAIL...
0420 PM COLEBROOK CT 1 INCH HAIL
08/02/02 LITCHFIELD QUARTER SIZE HAIL...
0456 PM ST JOHNSVILLE NY WIND DAMAGE
08/02/02 MONTGOMERY TREES DOWN.
WASULALocal storm report, Aug 2, 6:26 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
626 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM GHENT NY WIND DAMAGE
08/02/02 COLUMBIA POWER LINES AND TREES
DOWN.
0221 PM ST JOHNSVILLE NY WIND DAMAGE
08/02/02 MONTGOMERY POWER LINES DOWN.
0222 PM LEE MA 1 INCH HAIL
08/02/02 BERKSHIRE QUARTER SIZE HAIL.
0320 PM CLARKSVILLE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN.
0320 PM BERNE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN
0353 PM TILLSON NY 1 INCH HAIL
08/02/02 ULSTER QUARTER SIZE HAIL...
0420 PM COLEBROOK CT 1 INCH HAIL
08/02/02 LITCHFIELD QUARTER SIZE HAIL...
0456 PM ST JOHNSVILLE NY WIND DAMAGE
08/02/02 MONTGOMERY TREES DOWN.
0530 PM WINDHAM NY WIND DAMAGE
08/02/02 GREENE TREES AND WIRES DOWN.
WASULALocal storm report, Aug 2, 7:16 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EDT FRI AUG 02 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM GHENT NY WIND DAMAGE
08/02/02 COLUMBIA POWER LINES AND TREES
DOWN.
0221 PM ST JOHNSVILLE NY WIND DAMAGE
08/02/02 MONTGOMERY POWER LINES DOWN.
0222 PM LEE MA 1 INCH HAIL
08/02/02 BERKSHIRE QUARTER SIZE HAIL.
0305 PM PLATTEKILL NY WIND DAMAGE
08/02/02 ULSTER TREES DOWN
0320 PM BERNE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN
0320 PM CLARKSVILLE NY WIND DAMAGE
08/02/02 ALBANY TREES AND WIRES DOWN.
0353 PM TILLSON NY 1 INCH HAIL
08/02/02 ULSTER QUARTER SIZE HAIL...
0420 PM COLEBROOK CT 1 INCH HAIL
08/02/02 LITCHFIELD QUARTER SIZE HAIL...
0456 PM ST JOHNSVILLE NY WIND DAMAGE
08/02/02 MONTGOMERY TREES DOWN.
0530 PM WINDHAM NY WIND DAMAGE
08/02/02 GREENE TREES AND WIRES DOWN.
NNNNSpecial weather statement, Aug 2, 7:43 PM EDT, 21 minutes before
NYZ047-051-052-030030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 743 PM EDT FRI AUG 2 2002 ...A STRONG THUNDERSTORM IN SCHOHARIE AND ALBANY COUNTIES... AT 743 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF BERNE...OR 15 MILES EAST OF COBLESKILL...MOVING EAST AT 30 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN... WILL BE NEAR... THATCHER STATE PARK AT 750 PM EDT... VOORHEESVILLE AND CLARKSVILLE AT 755 PM EDT... FEURA BUSH AND GUILDERLAND AT 800 PM EDT... DELMAR AT 805 PM EDT... ALBANY AND SELKIRK AT 810 PM EDT... MENANDS AT 815 PM EDT... RAINFALL AMOUNTS OF A QUARTER TO A HALF INCH WILL OCCUR WITH THIS THUNDERSTORM. WASULA
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:14 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 46 min |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.